MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE APT IMPACTOR SZ 6-8; IMPACTORS

DEPUY IRELAND - 9616671 ATTUNE APT IMPACTOR SZ 6-8; IMPACTORS
Catalog Number 254491003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "during a right side velys ras total knee replacement the all poly tibia (apt) impactor broke whilst seating the definitive cemented all poly tibial component.The 2 plastic ¿feet¿ broke off the inserter during the final impaction.All fragments were retrieved, there was no delay to surgery, no impact to patient." the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that attune apt impactor sz 6-8] had broken.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.It is suspected that the impactor was not correctly seated on the mating device, the off-axis impaction could lead to a material overload and a subsequent fracture of the device.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the attune apt impactor sz 6-8 would contribute to the complained device issue.Based on the investigation findings, potential cause attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Event or Problem Description
It was reported that during a right side velys ras total knee replacement, the all poly tibia (apt) impactor broke whilst seating the definitive cemented all poly tibial component.The two plastic ¿feet¿ broke off the inserter during the final impaction.All fragments were retrieved, there was no delay to surgery, no impact to patient.No further action was required as the tibial component was sufficiently seated at this point.The procedure was completed successfully.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: according to the information received, "during a right side velys ras total knee replacement the all poly tibia (apt) impactor broke whilst seating the definitive cemented all poly tibial component.The 2 plastic ¿feet¿ broke off the inserter during the final impaction.All fragments were retrieved, there was no delay to surgery, no impact to patient." the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that attune apt impactor sz 6-8] had broken.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.It is suspected that the impactor was not correctly seated on the mating device, the off-axis impaction could lead to a material overload and a subsequent fracture of the device.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the attune apt impactor sz 6-8 would contribute to the complained device issue.Based on the investigation findings, potential cause attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "during a right side velys ras total knee replacement the all poly tibia (apt) impactor broke whilst seating the definitive cemented all poly tibial component.The 2 plastic ¿feet¿ broke off the inserter during the final impaction.All fragments were retrieved, there was no delay to surgery, no impact to patient." the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that attune apt impactor sz 6-8] had broken.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.It is suspected that the impactor was not correctly seated on the mating device, the off-axis impaction could lead to a material overload and a subsequent fracture of the device.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the attune apt impactor sz 6-8 would contribute to the complained device issue.Based on the investigation findings, potential cause attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "during a right side velys ras total knee replacement the all-poly tibia (apt) impactor broke whilst seating the definitive cemented all poly tibial component.The 2 plastic ¿feet¿ broke off the inserter during the final impaction.All fragments were retrieved, there was no delay to surgery, no impact to patient.No further action was required as the tibial component was sufficiently seated at this point.These items are consigned to the hospital".The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that both prongs had broken off.Broken pieces were returned for evaluation.No other anomalies were noted.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.It is suspected that the impactor was not correctly seated on the all-poly tibia, the off-axis impaction could lead to a material overload and a subsequent fracture of the device.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune apt impactor sz 6-8 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
ATTUNE APT IMPACTOR SZ 6-8
Common Device Name
IMPACTORS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22728781
Report Number1818910-2025-13768
Device Sequence Number8418527
Product Code HWA
UDI-Device Identifier10603295443803
UDI-Public(01)10603295443803(10)AZ361046
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254491003
Device Lot NumberAZ361046
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer08/06/2025
09/01/2025
09/05/2025
09/11/2025
09/25/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date08/08/2025
09/04/2025
09/08/2025
09/12/2025
09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale